Drug-induced liver injury

Indira Donepudi, Hatef Massoumi, Thiruvinvamalai S. Dharmarajan, C. S. Pitchumoni

Research output: Chapter in Book/Report/Conference proceedingChapter

Abstract

Drug-induced liver injury (DILI) is a common health disorder that is unpredictable and often poorly understood in pathogenesis. DILI may result in serious, sometimes fatal liver injury in older adults. Recognizing the relationship of medications to hepatic injury and prompt cessation of the responsible drug may result in spontaneous resolution in most, although a return to normal liver function may take months. Antimicrobials and acetaminophen account for a large proportion of DILI. Detailed history and exclusion of competing causes help make the diagnosis. DILI may also result from herbal and dietary supplements, emphasizing the need to enquire about all prescribed and over-the-counter medications, including supplements.

Original languageEnglish (US)
Title of host publicationGeriatric Gastroenterology
PublisherSpringer New York
Pages409-420
Number of pages12
ISBN (Print)9781441916235, 9781441916228
DOIs
StatePublished - Jan 1 2012

Fingerprint

Chemical and Drug Induced Liver Injury
Liver
Wounds and Injuries
Acetaminophen
Dietary Supplements
History
Health
Pharmaceutical Preparations

ASJC Scopus subject areas

  • Medicine(all)

Cite this

Donepudi, I., Massoumi, H., Dharmarajan, T. S., & Pitchumoni, C. S. (2012). Drug-induced liver injury. In Geriatric Gastroenterology (pp. 409-420). Springer New York. https://doi.org/10.1007/978-1-4419-1623-5_41

Drug-induced liver injury. / Donepudi, Indira; Massoumi, Hatef; Dharmarajan, Thiruvinvamalai S.; Pitchumoni, C. S.

Geriatric Gastroenterology. Springer New York, 2012. p. 409-420.

Research output: Chapter in Book/Report/Conference proceedingChapter

Donepudi, I, Massoumi, H, Dharmarajan, TS & Pitchumoni, CS 2012, Drug-induced liver injury. in Geriatric Gastroenterology. Springer New York, pp. 409-420. https://doi.org/10.1007/978-1-4419-1623-5_41
Donepudi I, Massoumi H, Dharmarajan TS, Pitchumoni CS. Drug-induced liver injury. In Geriatric Gastroenterology. Springer New York. 2012. p. 409-420 https://doi.org/10.1007/978-1-4419-1623-5_41
Donepudi, Indira ; Massoumi, Hatef ; Dharmarajan, Thiruvinvamalai S. ; Pitchumoni, C. S. / Drug-induced liver injury. Geriatric Gastroenterology. Springer New York, 2012. pp. 409-420
@inbook{c48db4f28761403c8b280147a210e628,
title = "Drug-induced liver injury",
abstract = "Drug-induced liver injury (DILI) is a common health disorder that is unpredictable and often poorly understood in pathogenesis. DILI may result in serious, sometimes fatal liver injury in older adults. Recognizing the relationship of medications to hepatic injury and prompt cessation of the responsible drug may result in spontaneous resolution in most, although a return to normal liver function may take months. Antimicrobials and acetaminophen account for a large proportion of DILI. Detailed history and exclusion of competing causes help make the diagnosis. DILI may also result from herbal and dietary supplements, emphasizing the need to enquire about all prescribed and over-the-counter medications, including supplements.",
author = "Indira Donepudi and Hatef Massoumi and Dharmarajan, {Thiruvinvamalai S.} and Pitchumoni, {C. S.}",
year = "2012",
month = "1",
day = "1",
doi = "10.1007/978-1-4419-1623-5_41",
language = "English (US)",
isbn = "9781441916235",
pages = "409--420",
booktitle = "Geriatric Gastroenterology",
publisher = "Springer New York",

}

TY - CHAP

T1 - Drug-induced liver injury

AU - Donepudi, Indira

AU - Massoumi, Hatef

AU - Dharmarajan, Thiruvinvamalai S.

AU - Pitchumoni, C. S.

PY - 2012/1/1

Y1 - 2012/1/1

N2 - Drug-induced liver injury (DILI) is a common health disorder that is unpredictable and often poorly understood in pathogenesis. DILI may result in serious, sometimes fatal liver injury in older adults. Recognizing the relationship of medications to hepatic injury and prompt cessation of the responsible drug may result in spontaneous resolution in most, although a return to normal liver function may take months. Antimicrobials and acetaminophen account for a large proportion of DILI. Detailed history and exclusion of competing causes help make the diagnosis. DILI may also result from herbal and dietary supplements, emphasizing the need to enquire about all prescribed and over-the-counter medications, including supplements.

AB - Drug-induced liver injury (DILI) is a common health disorder that is unpredictable and often poorly understood in pathogenesis. DILI may result in serious, sometimes fatal liver injury in older adults. Recognizing the relationship of medications to hepatic injury and prompt cessation of the responsible drug may result in spontaneous resolution in most, although a return to normal liver function may take months. Antimicrobials and acetaminophen account for a large proportion of DILI. Detailed history and exclusion of competing causes help make the diagnosis. DILI may also result from herbal and dietary supplements, emphasizing the need to enquire about all prescribed and over-the-counter medications, including supplements.

UR - http://www.scopus.com/inward/record.url?scp=84955722814&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84955722814&partnerID=8YFLogxK

U2 - 10.1007/978-1-4419-1623-5_41

DO - 10.1007/978-1-4419-1623-5_41

M3 - Chapter

AN - SCOPUS:84955722814

SN - 9781441916235

SN - 9781441916228

SP - 409

EP - 420

BT - Geriatric Gastroenterology

PB - Springer New York

ER -